Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
flu shot = very sore arm
avatar
karibs posted:
I am glad I found this discussion. I am experiencing similar symptoms--extreme arm & shoulder pain after having this year's flu shot. My arm ached more than usual after this year's shot--I have gotten a flu shot annually for several years now--and the pain has progressed to the point that raising my arm in certain ways or directions has become painful enough to take my breath away. In reading these discussion entries, I am assuming that perhaps a nerve was hit or damaged, or maybe an inner muscle injury. Is there a point at which a visit to the Dr is called for, or are there symptoms which indicate something more serious? My arm/shoulder muscle feels warm/feverish sometimes--is that ok? I'm willing to ride this out as long as I can be somewhat confident that this is indeed what has happened to my once-happy, normal arm. I did have a different person give me the shot this year and it felt different, which also makes me think this may be the cause of this problem. Right now I am relying on ibuprofen and I have found that exercise--with a slow warm up--helps somewhat, but I'm in my 50's and this has me feeling pretty decrepit sometimes. I'd give that nurse a finger shaking, but it would hurt.
Reply
 
avatar
Rod Moser, PA, PhD responded:
You can certainly do those things over the weekend to see if your painful arm quiets down, but if you are still having arm pain next week, I would suggest that your see your medical provider so you can have it properly examined. Stay on that ibuprofen.

I am sorry that you have to join this growing list of flu shot victims....


Helpful Tips

Ear and allergies
For what it's worth, my brother has been getting allergy shots for a year and the ringing in his ears has stopped..... More
Was this Helpful?
1 of 1 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.